Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Itchy penis


 pleasereplytome - Sat Aug 13, 2005 11:58 pm

Hi there, im a 20 y/old male. I have just begun sexual intercourse with my girlfriend, the first time for the both of us. We have been using condoms, but had unprotected sex a couple of times (she has been using the pill allthroughout however).

The next day after protected sex the shaft of my penis, mainly towards the base becomes unbearably itchy. Which each time i give in, and have to scratch. Afterwards it becomes red and sore, and by the next day dead flaky skin appears over the area. After i wash this away, my penis appears normal but some small persistant itchiness still remains, i usually can resist scratching this, although i then return to protected sex, and so the cycle begins again afterwards.

I have been using an anti-fungal cream ('Daktarin') for the last 6 weeks, but its seems to be doing little.

I muchly appreciated your response, thankyou.
 Dr. Tamer Fouad - Mon Apr 10, 2006 2:54 pm

User avatar Hello,

Itching around the penis can be caused by several things such as irritation or infections. Common causes of itching include fungal infections and scabies.

In your case the lack of response to daktarin may point towards another type of infection.

Please have it checked out.

Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us